Alert archive / Maine / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Caribou, ME

January 20, 2007Aroostook County, Piscataquis County, Somerset County, Maine

NWS Caribou, ME issued this wind chill advisory at Jan 20, 2007, 2:56 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Jan 20, 2007, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2007, 2:56 PM EST (19:56 UTC)
In effect from
Jan 20, 2007, 4:00 PM EST
Expired
Jan 21, 2007, 10:00 AM EST
In force
18 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCAR 201956
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
256 PM EST SAT JAN 20 2007

...STRONG WEST TO NORTHWEST WINDS WILL PRODUCE BITTER COLD WIND
CHILLS ACROSS NORTHWEST AND FAR NORTHERN MAINE BY LATE TONIGHT
INTO SUNDAY MORNING ...

.COLDER AIR CIRCULATING AROUND DEPARTING LOW PRESSURE MOVING
NORTHEAST THROUGH LABRADOR WILL RESULT IN BITTER COLD WIND CHILLS
DEVELOPING BY LATE TONIGHT...CONTINUING INTO SUNDAY MORNING ACROSS
NORTHWESTERN AND FAR NORTHERN MAINE. ALTHOUGH WIND SPEEDS WILL BE
SOMEWHAT LESS TONIGHT...THEY WILL STILL BE STRONG ENOUGH TO CAUSE
LOCALIZED BLOWING AND DRIFTING OF SNOW...ESPECIALLY DURING THE
EVENING HOURS.

MEZ001>004-210400-
/O.CAN.KCAR.BS.Y.0001.000000T0000Z-070121T0000Z/
/O.NEW.KCAR.WC.Y.0002.070120T2100Z-070121T1500Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN
256 PM EST SAT JAN 20 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...
...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. THE BLOWING
SNOW ADVISORY HAS BEEN CANCELLED...HOWEVER MOTORISTS SHOULD STILL
BE ALERT FOR LOCALIZED WHITEOUT CONDITIONS AND SNOW DRIFTS ON
ROADWAYS ESPECIALLY THROUGH THE EVENING HOURS. WIND CHILLS ARE
EXPECTED TO FALL TO 20 TO 25 BELOW BY LATE TONIGHT.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

MEZ005-006-202100-
/O.CAN.KCAR.BS.Y.0001.000000T0000Z-070121T0000Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
256 PM EST SAT JAN 20 2007

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE BLOWING
SNOW ADVISORY...HOWEVER MOTORISTS SHOULD STILL BE ALERT FOR
LOCALIZED WHITEOUT CONDITIONS AND SNOW DRIFTS ON ROADWAYS INTO THE
EVENING HOURS.

$$

MEZ010-210400-
/O.NEW.KCAR.WC.Y.0002.070120T2100Z-070121T1500Z/
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD
256 PM EST SAT JAN 20 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. WIND CHILLS
ARE EXPECTED TO FALL TO AROUND 20 BELOW BY LATE TONIGHT.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. 

$$

VJN
3 follow-up statements
000 
WWUS41 KCAR 210317
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1017 PM EST SAT JAN 20 2007

...STRONG WEST TO NORTHWEST WINDS WILL PRODUCE BITTER COLD WIND
CHILLS ACROSS NORTHWEST AND FAR NORTHERN MAINE BY OVERNIGHT INTO
SUNDAY MORNING...

.COLDER AIR CIRCULATING AROUND DEPARTING LOW PRESSURE MOVING
NORTHEAST THROUGH LABRADOR WILL RESULT IN BITTER COLD WIND CHILLS
DEVELOPING OVERNIGHT...CONTINUING INTO SUNDAY MORNING ACROSS
NORTHWESTERN AND FAR NORTHERN MAINE. WINDS WILL BE STRONG ENOUGH
TO CAUSE BLOWING AND DRIFTING OF SNOW...ESPECIALLY IN OPEN AREAS
AND OVER HIGHER ELEVATIONS

MEZ001>004-010-211130-
/O.CON.KCAR.WC.Y.0002.000000T0000Z-070121T1500Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE...
MONSON...BLANCHARD
1017 PM EST SAT JAN 20 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY.
WIND CHILL VALUES WILL REACH BETWEEN 20 AND 25 BELOW ZERO
OVERNIGHT INTO SUNDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

HEWITT
000 
WWUS41 KCAR 210834
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
334 AM EST SUN JAN 21 2007

...STRONG NORTHWEST WINDS WILL CONTINUE TO PRODUCE BITTER COLD
WIND CHILLS ACROSS NORTHWEST AND FAR NORTHERN MAINE INTO THIS
MORNING...

.COLDER AIR CIRCULATING AROUND DEPARTING LOW PRESSURE MOVING
NORTHEAST THROUGH LABRADOR WILL RESULT IN BITTER COLD WIND CHILLS
INTO THIS MORNING ACROSS NORTHWESTERN AND FAR NORTHERN MAINE.

MEZ001>004-010-211500-
/O.CON.KCAR.WC.Y.0002.000000T0000Z-070121T1500Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE...
MONSON...BLANCHARD
334 AM EST SUN JAN 21 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

VERY COLD TEMPERATURES AND CONTINUED BRISK NORTHWEST WINDS WILL
COMBINE TO PRODUCE WIND CHILLS OF BETWEEN 20 AND 25 BELOW ZERO
THIS MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

KHW
000 
WWUS41 KCAR 211506
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1006 AM EST SUN JAN 21 2007

MEZ001>004-010-211615-
/O.EXP.KCAR.WC.Y.0002.000000T0000Z-070121T1500Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE...
MONSON...BLANCHARD
1006 AM EST SUN JAN 21 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES ARE
EXPECTED TO RISE AS WINDS SLOWLY SUBSIDE INTO THE AFTERNOON HOURS...
THEREFORE WIND CHILL VALUES WILL CONTINUE TO RISE ABOVE 20 BELOW.
MOTORISTS SHOULD STILL BE ALERT FOR LOCALIZED BLOWING AND DRIFTING
OF SNOW ON ROADWAYS. 

$$

VJN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 1:06 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 20, 1:06 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
106 PM EST SAT JAN 20 2007

.SYNOPSIS...
DEEP LOW PRESSURE JUST NORTHEAST OF THE REGION WILL CONTINUE TO
PRODUCE GUSTY NORTHWEST WINDS ACROSS THE REGION INTO SUNDAY AS IT
DRIFTS SLOWLY NORTHEAST. AREAS OF BLOWING AND DRIFTING SNOW WILL
CONTINUE TO PRODUCE SOME TRAVEL CONCERNS TODAY ESPECIALLY ACROSS
THE EAST AND NORTH. HIGH PRESSURE WILL GRADUALLY BEGIN BUILDING
INTO THE AREA ON SUNDAY WITH CHILLY TEMPERATURES AND GRADUALLY
DIMINISHING WINDS.

&&

.UPDATE...
A POWERFUL PRESSURE GRADIENT AS A RESULT OF STRONG LOW PRESSURE TO
OUR NORTHEAST IS RESULTING IN STRONG WIND GUSTS ACROSS NORTHERN
MAINE. A HIGH WIND WARNING HAS BEEN ISSUED FOR NORTHERN MAINE TO
INCLUDE WIND GUSTS UP TO 55 TO 60 MPH...WITH THE HIGHEST WINDS
EXPECTED OVER HIGHER ELEVATIONS.

&&

.PREV DISCUSSION...
/ISSUED 324 AM EST SAT JAN 20 2007/

SHORT TERM /TODAY THROUGH SUNDAY/... STORM TRACKED A TAD FURTHER
E THAN HAD BEEN XPCTD RESULTING IN THE HEAVIEST SNOWFALL OCCURRING
JUST TO OUR E YESTERDAY INTO THE OVERNIGHT. THIS RESULTED IN SOME
6-8 INCH AMOUNTS ACROSS FAR ERN AREAS W/ MINIMAL AMOUNTS ACROSS
THE W... WHILE THE STORM WAS A DISAPPOINTMENT FROM A SNOWFALL
SENSE...IT IS NOT FALLING SHORT ON WINDS. VERY STRONG AND GUSTY NW
WNDS HAVE DEVELOPED AS XPCTD BEHIND THIS STORM W/ THE STRONGEST
WINDS ACROSS THE N AND NE. THIS PRODUCING AREAS OF BLOWING AND
DRIFTING SNOW SPCLY OPEN AREAS AND XPCT THIS TO BE A REAL CONCERN
THROUGHOUT THE DAY AS ALL AVBL GUIDANCE SUGGESTS WNDS WILL CONT TO
BE A FACTOR W/ SOME ADDITIONAL STRENGTHENING OCCURRING BY MID AM
AS THE WNDS GET A N ADDITIONAL BOOST FROM SFC HEATING AND
MIXING... AS A RESULT...WILL KEEP THE BLSN ADV GOING ACROSS THE E
AND NE AND HAVE XTND THIS TO THE NWRN ZNS AS WELL. W/ BRISK WNDS
CONTG THRU TNGT AND TEMPS FCST TO APPROACH ZERO ACROSS THE N...WND
CHILLS WILL LIKELY BE A FACTOR ONCE AGAIN LATER TNGT. CURRENT FCST
WND CHILLS DROP BLO ADV CRITERIA AFTER MDNGT SO WILL DEFER TO THE
DAY SHIFT TO TAKE A CLOSER LOOK AT THIS AND ISSUE ANY NEEDED
HEADLINES... BRISK AND CHILLY CONDS PERSIST THRU SUN THO APPEARS
MAINLY DRY W/ JUST A FEW SCT SW- ACROSS THE FAVORED AREAS OF THE N
AND W THRU SUN...

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
RELATIVELY QUIET WEATHER AT LEAST TO START THE LONG TERM PORTION
OF THE FORECAST. WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION
SUNDAY NIGHT AND MONDAY WITH DRY WEATHER EXPECTED. A WEAK SHORT
WAVE APPROACH THE REGION MONDAY NIGHT AND THEN CROSS THE REGION ON
TUESDAY BRINING SOME SCT SNOW SHOWERS TO NORTHERN AREAS OF THE
FORECAST AREA. NO CHANGES TO REMAINDER OF EXTENDED ATTM.

AVIATION /08Z-06Z/...
GENERALLY MVFR TO IFR CONDS W/ SC CIGS AND PERIODS OF BLOWING SNOW
AT OUR NRN SITES TODAY TRENDING TO VFR BY THIS EVE W/ SOME TEMPO
MVFR VSBYS IN BLSN. XPCT MAINLY VFR CONDS XPCTD AT THE SRN TAF
SITES...

MARINE...
GLW HEADLINE IN PLACE THRU TNGT...

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING UNTIL 5 PM EST THIS AFTERNOON FOR MEZ001-002.

     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY
     FOR MEZ001>004-010.

MARINE...GALE WARNING UNTIL 10 AM EST SUNDAY FOR ANZ050.

&&

UPDATE...BLOOMER/NOUHAN
Hazardous weather outlook, Jan 20, 1:30 PM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
130 PM EST SAT JAN 20 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-211000-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
130 PM EST SAT JAN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING HAS BEEN ISSUED FOR NORTHERN AROOSTOOK COUNTY
UNTIL 5 PM THIS EVENING FOR WINDS OF 35 TO 45 MPH WITH GUSTS UP TO
55 TO 60 MPH. THE HIGHEST WIND GUSTS WILL OCCUR OVER THE HIGHER
ELEVATIONS.

A BLOWING SNOW ADVISORY IS IN EFFECT FOR ALL OF NORTHERN MAINE
TODAY. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH
WHITEOUT CONDITIONS AT TIMES ESPECIALLY OVER EXPOSED AREAS. REFER
TO THE PRODUCT /PWMWSWCAR/ FOR ADDITIONAL INFORMATION.

BRISK WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE
DANGEROUSLY COLD WIND CHILLS TONIGHT. A WIND CHILL ADVISORY WILL
BE ISSUED TONIGHT FOR NORTHERN AND NORTHWESTERN MAINE FOR WIND
CHILLS DOWN TO 15 TO 25 BELOW.

A GALE WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND AND ADDITIONAL SNOWFALL REPORTS FROM
YESTERDAY ARE REQUESTED AND APPRECIATED.

KHW/MCB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 1:01 PM ESTHigh Wind WarningCARAroostook2 hr

Nearby

Wind Chill Advisories in Maine, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.